MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM HD 10/12 32MM -5 EXT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED

SMITH & NEPHEW, INC. OXINIUM HD 10/12 32MM -5 EXT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Model Number 71341939
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery had to be performed due to pain, swelling and dislocation.This case is not caused by s+n devices defect.Surgeon does not fault the devices.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this complaint from japan reports a revision secondary to ¿pain, swelling and dislocation¿ it has been communicated that no further information would be forthcoming.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM HD 10/12 32MM -5 EXT
Common Device Name
PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10261754
Report Number1020279-2020-03097
Device Sequence Number2485415
Product Code LZO
UDI-Device Identifier00885556112458
UDI-Public00885556112458
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110101
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model Number71341939
Device Catalogue Number71341939
Device Lot Number16JM16283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date06/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;